Acta Mathematica Hungarica

, Volume 96, Issue 3, pp 187–220

Self-intersections of random walks on lattices

  • Xian Yin Zhou
Article

DOI: 10.1023/A:1019717118915

Cite this article as:
Zhou, X.Y. Acta Mathematica Hungarica (2002) 96: 187. doi:10.1023/A:1019717118915
  • 49 Downloads

Abstract

Let {Xnd}n≥0be a uniform symmetric random walk on Zd, and Π(d) (a,b)={Xnd ∈ Zd : a ≤ n ≤ b}. Suppose f(n) is an integer-valued function on n and increases to infinity as n↑∞, and let
$$E_n^{\left( d \right)} = \left\{ {\prod {^{\left( d \right)} } \left( {0,n} \right) \cap \prod {^{\left( d \right)} } \left( {n + f\left( n \right),\infty } \right) \ne \emptyset } \right\}$$
Estimates on the probability of the event \(E_n^{\left( d \right)} \) are obtained for \(d \geqq 3\). As an application, a necessary and sufficient condition to ensure \(P\left( {E_n^{\left( d \right)} ,{\text{i}}{\text{.o}}{\text{.}}} \right) = 0\quad {\text{or}}\quad {\text{1}}\) is derived for \(d \geqq 3\). These extend some results obtained by Erdős and Taylor about the self-intersections of the simple random walk on Zd.
random walk self-intersection hitting time Green function range 

Copyright information

© Kluwer Academic Publishers/Akadémiai Kiadó 2002

Authors and Affiliations

  • Xian Yin Zhou
    • 1
  1. 1.Department of MathematicsBeijing Normal UniversityBeijingP.R. China

Personalised recommendations